My mthrnlaw, approx.70 y/o has had right lower quadrant pain. She is currently hospitalized for the 2nd time, has been for about 6 days now. She has had one week in between her hospitalizations. The 1st time was for 5 days. Her doctor said she might have kidney or gallbladder stones. Her gallbladder was inflamed, and the surgeon did remove it. They sent her home and the pain came back, henceforth her 2nd hospitalization.
They have done numerous CAT scans and MRI's, a barium bowel scan, several blood tests 2 days ago nothing remarkable, they did a "somethinggram" of her pancreas, and have found nothing. Last night they did a MRI of her heart, don't have those results yet. They had her HEAVILY doped up on her 2nd and 3rd day this week because she had a horrible bout of pain during the night. They now have her on Neurontin, which may be alleviating some of her pain, but I heard it is interferring with her ability to walk and has scattered her pain. She took her last dose this morning, as her husband decided it was doing more harm than good unless the doc is able to tell him differently.
This morning I hear the closest to any diagnosis is that this may be related to her herpes zoster. So a brief history on that. She presented with a typical shingles approx. 10 years ago. About 3 years ago she had horrible pain of her right upper leg travelling down the front side to her knee, sometimes all the way to foot, but mostly staying at knee and above. Several tests were run, including
nerve conduction, found nothing conclusive. This pain never completely went away, and approx. 1.5 year into it this leg became noticeably skinnier. She has been a HEAVY smoker for approx. 50 years, an AVID drinker of alcohol for about the same. About 5 years ago she had a benign tumor, considerably large, removed from her lung.
Thanks so much, hope someone can help.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?